Alert archive / Texas / Severe Thunderstorm Warnings in 1997

Severe Thunderstorm Warning 232, NWS Shreveport, LA

June 13, 1997Franklin County, Titus County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Jun 13, 1997, 6:47 AM CDT for Franklin County, Titus County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 13, 1997, 6:47 AM CDT (11:47 UTC)
Expired
Jun 13, 1997, 7:30 AM CDT
In force
43 min
Issued by
NWS Shreveport, LA
Area
Whole counties

Counties Franklin County, TX, Titus County, TX

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 11.8 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 1997-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 351 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 1997-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
351 J/kg
Mixed-layer CIN
-192 J/kg
Mixed-layer LCL
1321 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
165 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSHV 131148 RRA
SVRSHV
TXC159-449-131230-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
647 AM CDT FRI JUN 13 1997
 
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  730 AM CDT
FOR THE FOLLOWING AREAS...
 
IN NORTHEAST TEXAS
 
   ...FRANKLIN COUNTY...TITUS COUNTY
 
AT 6:45 AM DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES WEST OF
MOUNT VERNON MOVING EAST AT 20 MILES AN HOUR. HAIL UP TO ONE INCH IS
POSSIBLE ALONG WITH WIND GUSTS TO 60 MPH.
 
IF YOU ARE IN THE PATH OF THIS STORM...TAKE IMMEDIATE STEPS TO
PROTECT YOURSELF AND YOUR PROPERTY...SUCH AS YOUR CAR...BOAT...AND
PETS...FROM LARGE HAIL AND DAMAGING WIND.
 
05/09

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 2:49 AM CDT, 3 hours 58 minutes earlier.

Area forecast discussion, Jun 13, 2:49 AM CDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
245 AM CDT FRI JUN 13 1997

ANOTHER TOUGH FCST PD AS SVRL FACTORS INFLUENCE THE WX ACRS THE
AREA TDA. FAIRLY POTENT MID LVL SYSTEM WILL CONT MOVG ACRS THE PLNS
TDA WITH ASSOCIATED SPD MAX NOSING RIGHT INTO THE MIDDLE OF THE CWA.
AMS OVER MOST OF THE REGION WILL BE MDTLY TO VERY UNSTBL WITH LIS
RANGING FM ARND -5 OVR N CNTRL LA TO -9 OVR NE TX AND SE OK. THESE
FACTORS COMBINED WITH PSBLY MULTIPLE OUTFLOW BNDRYS FM CRNT CNVTN OVR
OK AND TX WILL LKLY RESULT IN FAIRLY WDSPRD CNVTN...FIRST AFFECTING
THE NW 1/4 THEN SPRDG E. FURTHER...ETA FCST WIND PROFILES INDICATE
VERT SHR WILL BECM INCREASINGLY FAVORABLE FOR SUPERCELLS THRU THE
AFTN AND EVE HOURS TDA WITH HELICITIES INCRG TO OVR 200 M2/S2.
HWVR...STM RELATIVE MID LVL WINDS APPEAR TO BE ONLY MRGNL FOR TORNADOES.
AT LEAST A BRIEF DRYING SPELL WILL BE IN STORE GOING INTO SAT AS
HGHTS RISE OVR THE PLNS IN RESPONSE TO THE SHARPENING TROF OVR THE W.

GUIDANCE POPS CONT TO LOOK TOO LOW SO WILL GO ABT A CAT ABV FWC IN
THE FIRST 2 PDS. FWC HAS BEEN RUNNING 2-4 DEGS TOO WARM ON MAXES
FOR THE LAST FEW DAYS AND BELIEVE THAT TREND WILL CONT TDA SO WILL
GO CLOSER TO FAN MAXES 1ST PND. SHOULD BE LESS CLD COVER THOUGH ON
SAT AND COMBINED WITH SOME SW FLOW...PERHAPS WE WILL GET OUR FIRST
90 OF THE SEASON THEN.

SHV 88/70/90/70 6510     MLU 87/71/89/71 6610

5

In the hours before

Special weather statement, Jun 13, 1:00 AM CDT, 5 hours 47 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-140245-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
100 AM CDT FRI JUN 13 1997

AN UNSTABLE ATMOSPHERE IS SETTING UP FOR THIS AFTERNOON AND EVENING
ACROSS THE FOUR STATE AREA.  SHOWERS AND THUNDERSTORMS MOVING FROM
NORTHEAST TEXAS EASTWARD ACROSS SOUTHERN ARKANSAS AND NORTHERN
LOUISIANA WILL CREATE OUTFLOW BOUNDARIES WHICH WILL PROVIDE FOCUSING
MECHANISMS FOR THUNDERSTORM DEVELOPMENT LATER TODAY.  WARM AND HUMID
AIR COVERING THE AREA WILL BE FUEL FOR THE THUNDERSTORM DEVELOPMENT
AND WITH AN AREA OF INSTABLITY AT THE UPPER LEVELS...ALL THE
INGREDIENTS NECESSARY FOR THE FORMATION OF STRONG TO SEVERE
THUNDERSTORMS WILL BE PRESENT.

EMERGENCY MANAGEMENT OFFICIALS...STORM SPOTTERS...AND LAW ENFORCEMENT
OFFICIALS WILL BE NEED TO BE READY TO BE ACTIVATED LATER THIS
AFTERNOON.

01

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 5:38 PM CDTSevere Thunderstorm WarningSHVRed River67 min
Jun 13, 6:13 PM CDTSevere Thunderstorm WarningSHVFranklin47 min
Jun 13, 6:17 PM CDTTornado WarningSHVFranklin, Titus58 min
Jun 13, 6:54 PM CDTSevere Thunderstorm WarningSHVCamp, Morris51 min

Nearby

Severe Thunderstorm Warnings in Texas, 1997Every severe thunderstorm warning in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.